MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 25MM; PROSTHESIS HIP SEMICONSTRAINED UNCEMENTED METAL/POLY NONPOROUS CALICUMPHOSPHATE

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 25MM; PROSTHESIS HIP SEMICONSTRAINED UNCEMENTED METAL/POLY NONPOROUS CALICUMPHOSPHATE
Model Number 71332525
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 01/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation.Stem, head and acetabular liner removed.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to dislocation.Stem, head and acetabular liner removed.The affected complaint devices, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.No medical documents were received for investigation.Thus no thorough investigation could not be performed.Some potential causes could include but are not limited to traumatic injury, surgical technique or abnormal loading of limb.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.

Brand Name
REF SPHER HEAD SCREW 25MM
Common Device Name
PROSTHESIS HIP SEMICONSTRAINED UNCEMENTED METAL/POLY NONPOROUS CALICUMPHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8276379
Report Number1020279-2019-00275
Device Sequence Number13973458
Product Code MEH
UDI-Device Identifier03596010460462
UDI-Public03596010460462
Combination Product (Y/N)N
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number71332525
Device Catalogue Number71332525
Device Lot Number17GB00042
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;